Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 1999, 8:20 PM PDT for Inyo County, California; Clark County, Nye County, Nevada. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1999, 8:20 PM PDT (03:20 UTC)
- Expired
- Jul 14, 1999, 10:15 PM PDT
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 150322 FFWLAS CAC027-NVC003-023-150515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 820 PM PDT WED JUL 14 1999 * FLASH FLOOD WARNING FOR SOUTHERN AND SOUTHEASTERN NYE COUNTY IN CENTRAL NEVADA WESTERN AND CENTRAL CLARK COUNTY IN SOUTHERN NEVADA EXTREME SOUTHEASTERN INYO COUNTY IN EASTERN CALIFORNIA * UNTIL 1015 PM PDT * SOME LOCATIONS AFFECTED LAS VEGAS VALLEY THE SPRING MOUNTAINS RECREATION AREA INDIAN SPRINGS PAHRUMP SHOSHONE DEATH VALLEY JUCTION * AT 815 PM PDT DOPPLER RADAR ESTIMATED RAINFALL RATES OF 0.50 TO 1.0 INCHES DURING THE PAST HOUR IN PORTIONS OF WESTERN CLARK COUNTY...PARTICULARLY OVER THE SPRING MOUNTAINS RECREATION AREA. AS A RESULT... FLASH FLOODING IS OCCURRING OR IMMINENT IN THE WARNING LOCATIONS. * SOIL CONDITIONS OVER THE WARNING AREA ARE VERY SATURATED DUE TO PREVIOUS STORMS DURING THE LAST SEVERAL DAYS. MOST RAINFALL THAT DOES FALL WILL LIKELY BE RUNOFF. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO RIVERS... CREEKS... AND ARROYOS WHICH CAN BECOME KILLERS IN HEAVY RAINS. DRY CREEK BEDS AND ARR|OYOS CAN BECOME RAGING TORRENTS IN A MATTER OF MINUTES IN VERY HEAVY RAINFALL. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS WHEN POTENTIALLY FLOODING RAINFALL THREATENS. CORDERO
1 follow-up statement
000 TTAA00 KLAS 150417 COR FFWLAS NVC003-150515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 916 PM PDT WED JUL 14 1999 * FLASH FLOOD WARNING FOR ALL OF CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 1015 PM PDT * SOME LOCATIONS AFFECTED MOAPA THE LAKE MEAD NATIONAL RECREATION AREA OVERTON LOGANDALE VALLEY OF FIRE * MODERATE TO HEAVY RAIN ASSOCIATED WITH STRONG THUNDERSTORMS HAS MOVED OVER PORTIONS OF EASTERN CLARK COUNTY. ANY RAIN FROM THESE STORMS WILL LIKELY BE RUNOFF DUE TO PAST RAINFALL THE LAST SEVERAL DAYS. THE MOST EFFICIENT RAIN PRODUCING STORMS AT 9 PM WERE BETWEEN VALLEY OF FIRE AND NORTH LAS VEGAS AIRPORT. THIS WARNING IS AN EXPANSION OF THE PREVIOUS WARNING...AND INCLUDES ALL OF CLARK COUNTY...INCLUDING THE LAS VEGAS VALLEY. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. CORDERO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:45 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM PDT, 5 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT WED JUL 14 1999 SYNOPSIS...A DRIER WESTERLY FLOW ALOFT WILL CONTROL THE WEATHER THROUGH MOST OF THE NEXT TWO DAYS. HOWEVER...ANOTHER DISTURBANCE OVER CENTRAL NEVADA WILL MOVE SOUTHEAST OVERNIGHT SPREADING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOJAVE DESERT AFTER MIDNIGHT. THURSDAY AND FRIDAY WILL BE DRIER WITH ONLY ISOLATED THUNDERSTORMS ACROSS THE DESERT WITH A FEW MORE STORMS IN THE MOUNTAINS OF EXTREME SOUTHERN NEVADA AND ALL OF NORTHWEST ARIZONA. DISCUSSION...INTERESTING AFTERNOON WITH ISOLATED STRONG THUNDERSTORMS AROUND OUR EDGES. STORMS STARTED TO FIRE IN EXTREME SRN NV BUT ARE NOW BEING SUPPRESSED ON BACKSIDE OF SWRN UT SHORTWAVE. STORMS MOVING AT A FAST ENOUGH CLIP AS EXPECTED AND WILL HAVE TO CANCEL THE FLASH FLOOD WATCH FOR NW AZ WITH AFTERNOON PACKAGE ISSUANCE. NOW CONCERN OR AT LEAST INTEREST TURNS TO THE NORTH WHERE ANOTHER SHORTWAVE IS MOVING SE INTO CENTRAL NV. STRONG THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM IN ESMERALDA AND PORTIONS OF NRN INYO COUNTY. MSO-ETA SHOWS NICE COUPLET DEVELOPING WITH THIS SYSTEM AS IT MOVES INTO EXTREME SRN NV AFT 06Z. WILL FORECAST ANOTHER NIGHTTIME EVENT FOR LAS VEGAS AND SURROUNDING AREA AS MSO-ETA DEVELOPS WIDESPREAD SHOWERS ACROSS THE AREA. STORM MOTION SHOULD BE SWIFT ENOUGH TO AVOID ANY FLOODING PROBLEMS BUT BRIEF HEAVY RAIN CANT BE RULED OUT IN ISOLATED LOCALES OF SRN NV OR NW AZ OVERNIGHT. MODELS DIVERGE SIGNIFICANTLY AFTER TONIGHT AS NGM AND AVN DRY AIRMASS OUT AND ETA SHOWS NO DRYING TREND...AT LEAST IN THE SOUTH. BELIEVE IT WILL BE A LITTLE DRIER BUT NOT AS DRY AS NGM AND AVN INDICATE. WILL KEEP CHANCE POPS IN NW AZ THROUGH FRIDAY AND ISOLATED POPS ELSEWHERE THROUGH AT LEAST THURSDAY. THE MID CREW MAY HAVE TO REEXAMINE THIS AND REINTRODUCE POPS IF NECESSARY FOR FRIDAY. THIS WILL ALSO AFFECT THE EXTENDED AS WILL GO DRY SATURDAY AND SUNDAY AND THEN REINTRODUCE THUNDERSTORMS DAY 5 AS UPPER HIGH MOVES WWD AGAIN TOWARD THE 4- CORNERS. SKRBAC .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:22 PM PDT | Flash Flood Warning | VEF | Inyo | 58 min |
| Jul 14, 7:20 PM PDT | Flash Flood Warning | VEF | Inyo | 60 min |
| Jul 15, 12:21 AM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 84 min |
| Jul 15, 12:25 AM PDT | Flash Flood Warning | VEF | San Bernardino | 110 min |
Nearby
Flash Flood Warnings in Nevada, 1999Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.